It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board


Birth Control Board Index


Iíve been experiencing crazy spotting on the birth control that I began using. I know that itís normal to be spotting for the first three months while your body adjusts to the medication. And I know this is especially true if you switch between brands, and if you take them continuously to skip periods. All of this is true for me. However my spotting isnít exactly normal.

Iím on my second cycle. The first month I took Sprintec. This month I was given MonoNessa. Itís a generic, and while itís intended to be the same strength, Iím pretty sure itís a slightly lower dose than the brand name. Since beginning this pack Iíve been spotting. But not 1-4 days, which I read was the norm. Iíve been breakthrough bleeding for ten days now. Iím bleeding enough that I need to change pantiliners twice a day or use a light tampon. Does anybody know what gives?

P.S.: In the spirit of honesty, I used what might have been oversimplified logic and figured ďif low estrogen is causing breakthrough bleeding, Iíll just have some more estrogen,Ē and took double pills on day 6 and 7 of 10. Tomorrow would be day 11, because I see no signs of stopping.


Please help 😫🙏🏾☺️
Hon, all you can do about this is get yourself to your gynecologist...and don't self-medicate. That doesn't work as you found out.
[QUOTE=YaYagirl;5483677]Hon, all you can do about this is get yourself to your gynecologist...and don't self-medicate. That doesn't work as you found out.[/QUOTE]


Thank you for the reply. My Gyn originally told me if I saw spotting to just keep taking the pill. But Iím worried at this point. Definitely going to see him.

Should I keep taking them up until my appointment? (Itís a week away)
Dear Michellet,

You are only on month two and you changed pills so it means you [I]are[/I] on a different dose.

I suggest that you take the pills exactly as prescribed for two or three months and let your body get used to it.

It messes up your cycle to change your dose. The idea is to have a steady same dose of the same pill every day exactly like prescribed. It can take a few months to get regulated. We need to follow the exact directions when taking medication.
Thanks so much! I talked to a pharmacist and he told me that MonoNessa is a generic with the same strength and that itís okay to substitute. But I feel like thatís B.S. They must be at least slightly different.

Iím starting to suspect now that maybe itís because Iíve been leaving them in my purse in my car. Where I am, temperatures escalate to 109F. I leave my car in the shade but I donít think thatís helped. So perhaps the pills have just been weakened.

The pharmacist also told me that at this point, the birth control may be ineffective if Iím spotting for so long. So I will be using a backup method.

To be honest I want to just stop taking them until I see my doctor in a week. At least I could ďdrain properlyĒ and then just start again with my doctors advice.
Hon, that may a very good idea. A few weeks on the dose wasn't enough time for your body to get regular.

Pharmacists and doctors almost always say that generics are exactly the same as name brands. It may not make any difference for you, but my liver won't process the fillers in generics and either it does not work at all or I get sick from it. I don't argue, I just tell the pharmacist I want the name brand.Name brands cost more but that is what I have to use if I need a drug.

Anyway, when you took more than the prescribed dose you did change how much hormone you were getting. Maybe it is a good idea to stop the pills then start over with doctor's instructions, and then follow the instructions like clock work without deviation.

Then if there is an issue or nothing changes after a couple of months the doctor can be notified through his nurse and will make recommend changes as he sees fit. Hormones always need a trial because no two people need exactly the same med or dose.
I agree with you! That makes so much sense, thank you.

In regards to the fillers, I may be psyching myself out now that you've mentioned it, but I've also experienced dull pains or pressure in my liver. It happened twice this week, a day apart. I may be imagining things, but it was painful enough to get my attention, and in a place that I don't generally experience that sensation.

I am definitely going to stop taking the pills until my appointment.

And I'm going to ask my doctor if he can rewrite my prescription for DAW1. I've tried going to the pharmacy to purchase the brand name Sprintec myself, but it wasn't in stock at the time. I was also told that my refills would be filled with whichever manufacturer was on hand, regardless of my preference.... and that's not gonna fly 😅

I appreciate all of your help. You've been super uber helpful 😁
You're very welcome! :)

I don't know what kind of side effects that drug has. I get indigestion with many substances, myself.

You can do a search and call the brand company and ask what local pharmacies carry it. Or call local pharmacies and ask if they supply the brand name you want. That's what I do. Let me know what happens and how you are doing.
Iíll have to try that. I might end up switching pharmacies, but that is okay with me.

I will definitely keep you posted ☺️





All times are GMT -7. The time now is 10:47 PM.





© 2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!